FDA warns about latest craze on TikTok – Health News Today

The U.S. Food and Drug Administration (FDA) is warning about the recommended doses of Benadryl due to the latest TikTok challenge.

According to the FDA, they’ve been made aware of reports involving teens ending up in emergency rooms or dying after participating in the “Benadryl Challenge.”

SEE ALSO: FDA warns consumers about hand sanitizer products containing methanol

The craze on TikTok reportedly encourages viewers to take large doses of the antihistamine to induce hallucinations. But the FDA warns that taking higher than recommended doses of the common over-the-counter (OTC) allergy medicine can lead to serious heart problems, seizures, coma, or even death.

On its website, the FDA said it is investigating reports and conducting a review to determine if additional cases have been reported.

SEE ALSO: Dangerous TikTok ‘skull-breaker challenge’ causes child head injuries

“We will update the public once we have completed our review or have more information to share. We also contacted TikTok and strongly urged them to remove the videos from their platform and to be vigilant to remove additional videos that may be posted,” the FDA wrote.

Copyright © 2020 KTRK-TV. All Rights Reserved.

Read More: Benadryl Challenge: FDA warns about latest craze on TikTok